MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 354210
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One used sample, without packaging was returned for evaluation.Upon visual inspection, it was noted that the tubing at the distal caresite y-site arm port was disconnected.Pictures were taken upon incoming.Upon further observation, it was noted that very little solvent residue between the connection tubing and the y-site arm port was present.The customer's complaint is justified.The root cause of this occurrence could not be definitively determined at this time.Although our training procedures ensure that all of our employees are properly trained in their areas of responsibility, an oversight on the part of the assembler may attribute to an incident of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by user facility: reports when patient came out of surgery there was blood everywhere in the bed.Blood had backed up the line and was leaking out from above the lower y-site.It was uncertain of the length of time that the set had come apart.Set separated above the distal y-site connector.Everything below the y-site is intact.No patient injury.

Brand Name
IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo, dominican republic
DR 
MDR Report Key6124411
Report Number9614279-2016-00109
Device Sequence Number998540
Product Code FPA
UDI-Device Identifier04046964182174
UDI-Public(01)04046964182174(17)190131(10)0061482996
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number354210
Device Lot Number0061482996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2016
Initial Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1